Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 6, 2014, 8:49 AM CDT for 4 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 8:49 AM CDT (13:49 UTC)
- Expired
- Oct 6, 2014, 9:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Putnam County, TN, White County, TN
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121
WWUS84 KOHX 061349
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
849 AM CDT MON OCT 6 2014
TNZ032>034-065-066-061430-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
849 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...
AT 846 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPARTA...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...PLEASANT HILL...
CLARKRANGE AND SLATE SPRINGS.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3586 8548 3622 8559 3640 8492 3629 8486
3624 8487 3621 8491 3616 8490 3613 8486
3610 8484 3610 8482 3608 8480 3602 8474
3595 8471
$$
BOYDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 6:12 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 6, 6:12 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 612 AM CDT MON OCT 6 2014 .AVIATION 12Z DISCUSSION... A SERIES OF SHORTWAVES WILL MOVE ACROSS THE MID STATE THIS MORNING AND AGAIN THIS AFTERNOON. BECAUSE OF THIS...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TAF AREAS THIS MORNING...AND A FEW STORMS COULD BE STRONG WITH HIGH WINDS BEING POSSIBLE. IN THE AFTERNOON...THE SECOND SHORTWAVE WILL BE STRONGER AND THERE COULD BE A FEW SEVERE THUNDERSTORMS ACROSS THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. AS NVA TAKES OVER DURING THE EVENING HOURS...THE CONVECTION INTENSITY AND COVERAGE SHOULD BEGIN TO DECREASE. SOME LATE NIGHT FOG WILL BE POSSIBLE AS THE BOUNDARY LAYER MOISTURE REMAINS ELEVATED OVERNIGHT. && .PREV DISCUSSION... /ISSUED 335 AM CDT MON OCT 6 2014/ DISCUSSION... FORECAST QUANDARIES...ACTUAL ACTIVE WX IMPACTS THRU FORECAST PERIOD INCLUDING STRONG TO SEVERE TSTM POTENTIAL TODAY THRU TUE...TEMPS. ACTIVE WX PATTERN ACROSS THE MID STATE THRU THE NEXT SEVEN DAYS. SHORTWAVE PASSAGES EXPECTED TODAY AND AGAIN ON TUE AS BROAD UPPER LEVEL TROUGH INFLUENCES THE MID STATE'S WX. WEAK SURFACE BOUNDARIES WILL ALSO BE COMING INTO PLAY. SPC HAS PLACED THE ENTIRE MID STATE IN A SLIGHT RISK AREA FOR SVR TSTMS TODAY...MAINLY FOR THIS AFTERNOON AND EVENING. MULTIPLE INSTABILITY...INCLUDING SIGNIFICANT MID LEVEL LAPSE RATES...SWLY MOISTURE ADVECTION...AND LIFTING MECHANISM...LIKE THIS EXPECTED SHORTWAVE PASSAGE...CONVERGE/COME INTO PLAY. MAIN CONCERNS WITH ANY SEVERE TSTMS THAT DEVELOP WILL BE LARGE HAIL...PER AMPLE COLD AIR ALOFT...AND DAMAGING WINDS...WITH 0 TO 6 KM BULK SHEAR VALUES CONTINUING TO BE GREATER THAN 50KTS. CAN NOT ALSO TOTALLY RULE OUT THE FORMATION OF A TORNADO OR TWO ACROSS MAINLY WRN PORTIONS OF THE MID STATE EITHER...WHERE LCL HEIGHTS ARE A LITTLE BIT MORE FAVORABLE. WILL BE MONITORING THRU PRESS TIME FOR FINAL TWEAKS TO WX EXPECTED DURING THE MORNING HRS...BUT MCS COMPLEX PRESENTLY ACROSS CNTRL/ERN PORTIONS OF AR AS OF 08Z IS EXPECTED TO WEAKEN BUT QUICKLY MOVE EWD AND INTO WRN PORTIONS OF THE MID STATE BY AROUND 12Z...PER CURRENT CONSENSUS SHORT RANGE MODEL GUIDANCE. ADDITIONAL SHWRS/TSTMS ARE EXPECTED TO DEVELOP BY LATE MORNING INTO THE AFTERNOON HOURS WHEN DIURNAL INSTABILITY ENHANCES ALONG WITH DIFFERENTIAL HEATING INFLUENCES. WITH SWLY SFC FLOW ALSO USHERING IN A MORE MOISTURE RICH AIRMASS TO THE MID STATE...LOCALLY HEAVY RAINFALL DOWNPOURS WOULD NOT BE OUT OF THE QUESTION EITHER. ANOTHER ROUND OF SHWRS/TSTMS IS EXPECTED ON TUE...BUT AS OF THIS TIME...TSTMS ARE EXPECTED TO GENERALLY STAY BELOW SVR THRESHOLDS...BUT GUSTY WINDS ARE CERTAINLY NOT OUT OF THE QUESTION FOR THE STRONGER TSTMS ON TUE. THE BULK OF BROAD UPPER LEVEL TROUGHING INFLUENCES WILL SHIFT E OF THE AREA BY WED...BUT NWLY FLOW ALOFT IS EXPECTED TO DEVELOP ACROSS THE REGION THRU WED...PROVIDING FOR THE BEST POTENTIAL OF DRYNESS ACROSS THE MID STATE DURING THE FORECAST PERIOD...UNTIL A MORE ZONAL FLOW PATTERN ALOFT DEVELOPS AS UPPER LEVEL TROUGHING/CLOSED LOW DEVELOPS ACROSS THE WRN U.S. SFC FRONTAL BOUNDARIES ARE ALSO EXPECTED TO MEANDER IN THE VICINITY OF THE MID STATE MID WORK WEEK INTO THE UPCOMING WEEKEND. THIS WILL KEEP THE CHANCE OF SHWRS/TSTMS GOING FROM MID WEEK INTO THE UPCOMING WEEKEND ALSO. AS FOR TEMPS...IN DEALING WITH HIGHS THRU WED...WILL BE LEANING TOWARD WMODEL GUIDANCE WHICH HAS VERIFIED THE BEST OVER THE LAST SEVERAL DAYS... WHICH WILL RESULT IN TEMPS GENERALLY AROUND OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMS. IN DEALING WITH LOWS THRU TUE NIGHT...WILL BE LEANING TOWARD BCCONMOS VALUES. AS FOR WED NIGHT THRU SAT NIGHT...WILL LEAN TOWARD WMODEL GUIDANCE ON LOWS WITH A GENERAL LEAN TOWARD MOS GUIDANCE FOR HIGHS THU THRU SUN...THUS KEEPING THE TREND OF TEMPS AT OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMAL VALUES GOING THROUGH THE FORECAST PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT MON OCT 6 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS. MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 6, 5:45 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 AM CDT MON OCT 6 2014
TNZ005-023-024-061115-
HOUSTON-HUMPHREYS-STEWART-
545 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...HUMPHREYS AND STEWART
COUNTIES...
AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
DOVER TO 10 MILES SOUTHWEST OF TENNESSEE RIDGE TO CAMDEN...MOVING
EAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HOUSTON COUNTY AIRPORT...LAND
BETWEEN THE LAKES...NEW JOHNSONVILLE...DOVER...TENNESSEE RIDGE...
WAVERLY...BIG ROCK...ERIN...HURRICANE MILLS...INDIAN MOUND...
CUMBERLAND CITY AND MCEWEN.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3663 8764 3597 8754 3595 8756 3595 8760
3593 8763 3593 8800 3598 8803 3600 8800
3605 8799 3612 8793 3617 8792 3622 8796
3629 8795 3634 8797 3644 8806 3652 8804
3661 8805
21Special weather statement, Oct 6, 6:00 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 600 AM CDT MON OCT 6 2014 TNZ006-007-023-025-026-061145- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON- 600 AM CDT MON OCT 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY AND ROBERTSON COUNTIES... AT 558 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG ROCK TO ERIN TO MCEWEN...MOVING EAST AT 50 MPH. SOME LOCATIONS IN THE PATH INCLUDE SLAYDEN...VANLEER...PALMYRA... WOODLAWN...CUNNINGHAM...CHARLOTTE...CLARKSVILLE...CHEATHAM DAM... ASHLAND CITY...PLEASANT VIEW AND CEDAR HILL. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3663 8691 3613 8700 3618 8755 3663 8762 21
Special weather statement, Oct 6, 7:51 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
751 AM CDT MON OCT 6 2014
TNZ059>061-075-095-061315-
BEDFORD-GILES-MARSHALL-MAURY-WILLIAMSON-
751 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL...
MAURY AND WILLIAMSON COUNTIES...
AT 748 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT PLEASANT TO
PULASKI...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HAMPSHIRE...MOUNT PLEASANT...
LYNNVILLE...COLUMBIA...CORNERSVILLE...LEWISBURG...I-65 EAST OF
COLUMBIA...BELFAST...FARMINGTON AND CHAPEL HILL.
HALF INCH SIZE HAIL IS EXPECTED WITH THESE STORMS.
LAT...LON 3526 8713 3561 8730 3580 8663 3575 8668
3575 8670 3572 8670 3569 8665 3570 8663
3570 8660 3533 8646 3533 8648 3536 8649
3536 8659 3533 8660 3532 8663
21Special weather statement, Oct 6, 8:20 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
820 AM CDT MON OCT 6 2014
TNZ027-028-059>063-075-077>079-061400-
BEDFORD-CANNON-COFFEE-DAVIDSON-GRUNDY-MARSHALL-MAURY-RUTHERFORD-
WARREN-WILLIAMSON-WILSON-
820 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
DAVIDSON...GRUNDY...MARSHALL...MAURY...RUTHERFORD...WARREN...
WILLIAMSON AND WILSON COUNTIES...
AT 817 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRVIEW TO ESTILL
SPRINGS...MOVING NORTHEAST AT 35 MPH. NOT...EXPECTING THESE STORMS
TO BECOME SEVERE OVER THE NEXT HALF HOUR TO 45 MINUTES.
SOME LOCATIONS IN THE PATH INCLUDE RAUS...SHELBYVILLE...NORMANDY...
TULLAHOMA...CHAPEL HILL...SPRING HILL...UNIONVILLE...THOMPSONS
STATION...PELHAM...WARTRACE...ROVER AND DEASON.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3528 8592 3534 8604 3536 8615 3533 8619
3533 8625 3534 8627 3535 8625 3538 8628
3541 8627 3537 8633 3581 8722 3631 8676
3588 8592 3584 8589 3585 8585 3572 8560
3565 8560 3524 8589
BOYDSpecial weather statement, Oct 6, 8:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
849 AM CDT MON OCT 6 2014
TNZ032>034-065-066-061430-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
849 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...
AT 846 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPARTA...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...PLEASANT HILL...
CLARKRANGE AND SLATE SPRINGS.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3586 8548 3622 8559 3640 8492 3629 8486
3624 8487 3621 8491 3616 8490 3613 8486
3610 8484 3610 8482 3608 8480 3602 8474
3595 8471
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 5:45 AM CDT | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 30 min |
| Oct 6, 6:00 AM CDT | Special Weather Statement | OHX | Cheatham, Montgomery | 45 min |
| Oct 6, 7:51 AM CDT | Special Weather Statement | OHX | Marshall, Maury | 24 min |
| Oct 6, 8:20 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Davidson, Rutherford, Warren and 1 more | 40 min |
| Oct 6, 9:43 AM CDT | Special Weather Statement | OHX | Cumberland | 17 min |
| Oct 6, 2:32 PM CDT | Special Weather Statement | OHX | Putnam, White | 43 min |
| Oct 6, 2:34 PM CDT | Special Weather Statement | OHX | White | 41 min |
| Oct 6, 2:36 PM CDT | Special Weather Statement | OHX | Hickman | 39 min |
| Oct 6, 2:42 PM CDT | Special Weather Statement | OHX | Putnam | 48 min |
| Oct 6, 2:55 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 50 min |
| Oct 6, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 29 min |
| Oct 6, 3:11 PM CDT | Special Weather Statement | OHX | Fentress | 49 min |
| Oct 6, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 37 min |
| Oct 6, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 12 min |
| Oct 6, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 24 min |
| Oct 6, 4:13 PM CDT | Special Weather Statement | OHX | Trousdale | 47 min |
| Oct 6, 4:14 PM CDT | Special Weather Statement | OHX | Wilson | 46 min |
| Oct 6, 4:43 PM CDT | Special Weather Statement | OHX | Clay, Trousdale | 47 min |
| Oct 6, 5:00 PM CDT | Special Weather Statement | OHX | Wilson | 45 min |
| Oct 6, 5:30 PM CDT | Special Weather Statement | OHX | Williamson | 45 min |
| Oct 6, 5:46 PM CDT | Special Weather Statement | OHX | DeKalb | 29 min |
| Oct 6, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Oct 6, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 37 min |
| Oct 6, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 39 min |
| Oct 6, 6:15 PM CDT | Special Weather Statement | OHX | Montgomery | 30 min |
| Oct 6, 6:19 PM CDT | Special Weather Statement | OHX | Fentress | 41 min |
| Oct 6, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 44 min |
| Oct 6, 6:34 PM CDT | Special Weather Statement | OHX | White | 41 min |
| Oct 6, 6:39 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 51 min |
| Oct 6, 6:57 PM CDT | Special Weather Statement | OHX | Maury | 48 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.